Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 86, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2018, 9:04 PM CDT for Sherman County, Valley County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 9:04 PM CDT (02:04 UTC)
- Expired
- Jun 1, 2018, 9:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1982 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:23 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 6:23 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Hastings NE 623 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 301 PM CDT Fri Jun 1 2018 Ahead of an approaching cold front, an axis of instability is quite evident just west of the tri-cities where dew points in the lower 70s have pooled and cumulus have already formed. MLCAPES of at least 4000 J/kg in a narrow corridor will encourage rapid growth of convection once the cap erodes. Thunderstorms are already forming in the Sandhills and will eventually zip south and edge into our CWA by 23Z to 01Z time range. This will be a critical time to watch any discrete convection that forms as hodographs indicate potential for tornadoes with lowered LCL and backed winds at the surface. Very large hail with strong downdrafts is anticipated. Storms will congeal into a line by about 03Z to 04Z and will form an organized line of storms which may exhibit derecho-like qualities. Looking for potential of 70-80 mph wind gusts with this line. Also, storms may lay out an outflow boundary that may stall for several hours this evening and early overnight and with a developing solid low-level jet, this may sustain training cells which could give us flash flooding issues. Subsidence behind the cold front will dry things out quickly for Saturday, but wind will be noticeably strong for especially Saturday morning, and dewpoints much drier. I have increased wind speeds significantly. I lowered highs a tad into the mid 70s to around 80 for most locations Saturday with the cooler air mass. .LONG TERM...(Saturday night through Friday) Issued at 301 PM CDT Fri Jun 1 2018 The relatively cooler air near season norms will be around for Monday, but the upper ridge will heat things up for later in the week. However, the ridge may erode enough to allow perturbations to round the ridge and give us chances of precip/thunderstorms during the week. Still too early to tell how much of any severe chances we will have. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 616 PM CDT Fri Jun 1 2018 Main concern for this TAF period lies with thunderstorm chances later this evening. Not much going on at this point near the terminal areas, but activity currently to the NNW is expected to expand in coverage and slide SSE later this evening. Have activity ending at the terminals at 10Z, confidence in the exact timing isn't the highest. The current gusty SSE winds will become more variable in direction as the convection moves in, eventually turning NWrly as the cold front pushes through. Gusty winds winds are expected once again tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...ADP
Hazardous weather outlook, Jun 1, 2:53 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 253 PM CDT Fri Jun 1 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 253 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms are possible late this afternoon through tonight across the outlook area. The main time frame for possible severe weather will be between 7 pm and 1 am. The primary threats will be wind gusts of 70 to 80 mph, hail up to 2 inches or more in diameter, along with a possible tornado or two. Locally heavy rain is also possible, with flash flooding possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Off and on chances of thunderstorms are expected between Sunday night and Thursday. It is still too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected mainly between 7pm and 1 am. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:25 PM CDT | Severe Thunderstorm Warning | GID | Valley | 50 min |
| Jun 1, 8:58 PM CDT | Tornado Warning | GID | Valley | 32 min |
| Jun 1, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 51 min |
| Jun 1, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 50 min |
| Jun 1, 10:02 PM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 43 min |
| Jun 1, 10:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 46 min |
| Jun 1, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Howard, Nance, Sherman | 42 min |
| Jun 1, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 41 min |
| Jun 1, 10:24 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 36 min |
| Jun 1, 10:50 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 10 min |
| Jun 1, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| Jun 1, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 33 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 45 min |
| Jun 1, 11:10 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 35 min |
| Jun 1, 11:42 PM CDT | Special Weather Statement | GID | Hall, Hamilton, Kearney, Phelps, Polk, York | 48 min |
| Jun 2, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 22 min |
| Jun 2, 12:31 AM CDT | Special Weather Statement | GID | Adams, Clay, Franklin, Hamilton, Harlan, Kearney and 1 more | 44 min |
| Jun 2, 1:14 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Franklin, Nuckolls, Thayer, Webster | 46 min |
| Jun 2, 2:00 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 60 min |
| Jun 2, 1:03 AM CDT | Special Weather Statement | GID | Phillips | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.